Alert archive / California / Gale Warnings in 2010

Gale Warning 4, NWS San Diego, CA

May 21, 2010

NWS San Diego, CA issued this gale warning at May 21, 2010, 9:35 AM PDT. It took effect at May 21, 2010, 3:00 PM PDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2010, 9:35 AM PDT (16:35 UTC)
In effect from
May 21, 2010, 3:00 PM PDT
Expired
May 22, 2010, 7:40 PM PDT
In force
29 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WHUS76 KSGX 211635
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 AM PDT FRI MAY 21 2010

...GALE WARNING FOR THE OUTER WATERS THIS AFTERNOON THROUGH
SATURDAY MORNING DUE TO FREQUENT GUSTS OVER 35 KNOTS...OTHERWISE
SMALL CRAFT ADVISORIES BEGIN AT 11 AM FOR THE OUTER WATERS AND
BEGIN AT 11 AM SATURDAY FOR THE INNER WATERS AND WILL CONTINUE
INTO SUNDAY NIGHT...

...GALE WATCH SATURDAY THROUGH SUNDAY NIGHT OUTER WATERS...

...GALE WATCH SUNDAY THROUGH SUNDAY NIGHT FOR INNER WATERS...


.A LARGE TROUGH WILL DEEPEN OVER CALIFORNIA TODAY THROUGH SATURDAY
NIGHT...WITH A COLD FRONT MOVING THROUGH THE COASTAL WATERS
SUNDAY. THIS WEATHER PATTERN WILL CREATE STRONG WINDS AND
HAZARDOUS SEAS BEGINNING TODAY AND CONTINUING THROUGH SUNDAY
NIGHT. MARINERS SHOULD CONSIDER SEEKING OR STAYING IN PORT THIS
AFTERNOON THROUGH SUNDAY NIGHT. A GALE WATCH HAS ALSO BEEN ISSUED
FOR SATURDAY THROUGH SUNDAY NIGHT OVER THE OUTER WATERS AND FOR
SUNDAY AND SUNDAY NIGHT OVER THE INNER WATERS.  

PZZ775-220045-
/O.EXT.KSGX.SC.Y.0010.100521T1800Z-100521T2200Z/
/O.NEW.KSGX.GL.W.0004.100521T2200Z-100522T1800Z/
/O.NEW.KSGX.SC.Y.0011.100522T1800Z-100524T0700Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
935 AM PDT FRI MAY 21 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM
PDT SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT
PDT SUNDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
3 PM PDT THIS AFTERNOON. 

STRONG GUSTY WEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT WILL
DEVELOP AROUND NOON TODAY IN THE OUTER WATERS AND INCREASE THIS
AFTERNOON AND TONIGHT WITH GUSTS OVER 35 KT. STRONG GUSTY WINDS
ARE LIKELY SATURDAY THROUGH SUNDAY NIGHT. A SMALL CRAFT ADVISORY
IS IN EFFECT BUT A GALE WATCH HAS ALSO BEEN ISSUED FOR THE
POSSIBILITY OF WINDS GUSTING NEAR 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-220045-
/O.CON.KSGX.SC.Y.0010.100522T1800Z-100524T0700Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
935 AM PDT FRI MAY 21 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO
MIDNIGHT PDT SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO
MIDNIGHT PDT SUNDAY NIGHT. 

WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS TO AROUND
20 KT. STRONG GUSTY WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 TO
30 KT WILL DEVELOP AROUND NOON SATURDAY IN THE INNER WATERS AND
CONTINUE AT TIMES THROUGH MIDNIGHT SUNDAY. A GALE WATCH HAS ALSO
BEEN ISSUED FOR SUNDAY AND SUNDAY NIGHT FOR THE POSSIBILITY OF
WINDS GUSTING NEAR 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEAS TO SMALL CRAFT WITH SEAS
AROUND 10 FT OR HIGHER. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH MEANS WINDS OF 34 TO 47 KNOTS ARE POSSIBLE.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

BALFOUR
6 follow-up statements
547 
WHUS76 KSGX 211653 AAA
MWWSGX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
953 AM PDT FRI MAY 21 2010

...GALE WARNING FOR THE OUTER COASTAL WATERS THIS AFTERNOON
THROUGH SATURDAY MORNING DUE TO FREQUENT GUSTS OVER 35
KNOTS...OTHERWISE SMALL CRAFT ADVISORIES BEGIN AT 11 AM TODAY FOR
THE OUTER COASTAL WATERS AND 11 AM SATURDAY FOR THE INNER
COASTAL WATERS...

...GALE WATCH SATURDAY THROUGH SUNDAY EVENING THE OUTER COASTAL
WATERS...

...GALE WATCH SUNDAY THROUGH SUNDAY EVENING FOR THE INNER COASTAL
WATERS...

.A LARGE TROUGH WILL DEEPEN OVER CALIFORNIA TODAY THROUGH
SATURDAY NIGHT...WITH A COLD FRONT MOVING THROUGH THE COASTAL
WATERS SUNDAY. THIS WEATHER PATTERN WILL CREATE STRONG WINDS AND
HAZARDOUS SEAS THAT WILL AFFECT THE COASTAL WATERS OF SOUTHWEST
CALIFORNIA TODAY THROUGH SUNDAY NIGHT. MARINERS SHOULD CONSIDER
SEEKING OR STAYING IN PORT. 

PZZ775-220100-
/O.CON.KSGX.SC.Y.0010.100521T1800Z-100521T2200Z/
/O.CON.KSGX.GL.W.0004.100521T2200Z-100522T1800Z/
/O.CAN.KSGX.SC.Y.0011.100522T1800Z-100524T0700Z/
/O.NEW.KSGX.GL.A.0002.100522T1800Z-100524T0700Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
953 AM PDT FRI MAY 21 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 AM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. A GALE
WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT
SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THIS AFTERNOON. 

WINDS WILL INCREASE TODAY THROUGH SUNDAY. BY NOON TODAY SUSTAINED
WINDS NEAR 25 KT ARE LIKELY...WITH FREQUENT GUSTS OVER 35 KT THIS
AFTERNOON THROUGH SATURDAY MORNING. A GAL WATCH HAS BEEN ISSUED
FOR THE REMAINDER OF SATURDAY THROUGH SUNDAY EVENING FOR THE
POSSIBILITY OF WIND GUSTS CONTINUING OVER 35 KT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ750-220100-
/O.EXT.KSGX.SC.Y.0010.100522T1800Z-100523T1800Z/
/O.NEW.KSGX.GL.A.0002.100523T1800Z-100524T0700Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
953 AM PDT FRI MAY 21 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM SATURDAY TO
11 AM PDT SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM
SATURDAY TO 11 AM PDT SUNDAY. 

WEST WINDS WILL INCREASE THIS AFTERNOON THROUGH SUNDAY. SUSTAINED
WEST WINDS 20 KT WITH GUSTS 30 KT ARE LIKELY FROM NOON SATURDAY
THROUGH SUNDAY MORNING. A GALE WATCH HAS BEEN ISSUED FOR SUNDAY
THROUGH SUNDAY EVENING FOR THE POSSIBILITY OF WINDS GUSTING OVER
40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEAS TO SMALL CRAFT WITH SEAS
AROUND 10 FT OR HIGHER. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

BALFOUR
029 
WHUS76 KSGX 211838
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1138 AM PDT FRI MAY 21 2010

...GALE WARNING FOR THE OUTER COASTAL WATERS THIS AFTERNOON
THROUGH SATURDAY MORNING DUE TO FREQUENT GUSTS OVER 35 KNOTS...

...SMALL CRAFT ADVISORY FOR INNER WATERS WILL BEGIN AT 5 PM THIS
AFTERNOON...

...GALE WATCH SATURDAY THROUGH SUNDAY EVENING THE OUTER COASTAL
WATERS...

...GALE WATCH SUNDAY THROUGH SUNDAY EVENING FOR THE INNER COASTAL
WATERS...

.A LARGE TROUGH WILL DEEPEN OVER CALIFORNIA TODAY THROUGH
SATURDAY NIGHT...WITH A COLD FRONT MOVING THROUGH THE COASTAL
WATERS SUNDAY. THIS WEATHER PATTERN WILL CREATE STRONG WINDS AND
HAZARDOUS SEAS THAT WILL AFFECT THE COASTAL WATERS OF SOUTHWEST
CALIFORNIA TODAY THROUGH SUNDAY NIGHT. MARINERS SHOULD CONSIDER
SEEKING OR STAYING IN PORT.

PZZ775-220245-
/O.CON.KSGX.SC.Y.0010.000000T0000Z-100521T2200Z/
/O.CON.KSGX.GL.W.0004.100521T2200Z-100522T1800Z/
/O.CON.KSGX.GL.A.0002.100522T1800Z-100524T0700Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1138 AM PDT FRI MAY 21 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 AM PDT SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 AM PDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 3 PM PDT THIS AFTERNOON. A GALE WATCH REMAINS IN EFFECT
FROM SATURDAY MORNING THROUGH SUNDAY EVENING.

WINDS WILL INCREASE TODAY THROUGH SUNDAY. BY NOON TODAY SUSTAINED
WINDS NEAR 25 KT ARE LIKELY...WITH FREQUENT GUSTS OVER 35 KT THIS
AFTERNOON THROUGH SATURDAY MORNING. A GALE WATCH IS IN EFFECT FROM
11 AM SATURDAY THROUGH SUNDAY EVENING FOR THE POSSIBILITY OF WIND
GUSTS CONTINUING OVER 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ750-220245-
/O.EXT.KSGX.SC.Y.0010.100522T0000Z-100523T1800Z/
/O.CON.KSGX.GL.A.0002.100523T1800Z-100524T0700Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
1138 AM PDT FRI MAY 21 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT SUNDAY. A GALE WATCH REMAINS IN EFFECT
FROM SUNDAY MORNING THROUGH SUNDAY EVENING. 

WEST WINDS WILL INCREASE THIS AFTERNOON THROUGH SUNDAY. SUSTAINED WEST
WINDS 20 KT WITH GUSTS 30 KT ARE LIKELY LATE THIS AFTERNOON THROUGH
SUNDAY MORNING. A GALE WATCH IS IN EFFECT FROM THE REMAINDER OF SUNDAY
AND SUNDAY EVENING FOR THE POSSIBILITY OF WINDS GUSTING OVER 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEAS TO SMALL CRAFT WITH SEAS
AROUND 10 FT OR HIGHER. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

BALFOUR
643 
WHUS76 KSGX 220244
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
744 PM PDT FRI MAY 21 2010

...GALE WARNING FOR THE OUTER COASTAL WATERS TONIGHT THROUGH
SATURDAY MORNING DUE TO FREQUENT GUSTS OVER 35 KNOTS...

...SMALL CRAFT ADVISORY FOR THE INNER WATERS UNTIL 11 AM SUNDAY...

...GALE WATCH SATURDAY THROUGH SUNDAY EVENING THE OUTER COASTAL
WATERS...

...GALE WATCH SUNDAY THROUGH SUNDAY EVENING FOR THE INNER COASTAL
WATERS...

.A LARGE TROUGH WILL DEEPEN OVER CALIFORNIA THROUGH SATURDAY
NIGHT...WITH A COLD FRONT MOVING THROUGH THE COASTAL WATERS
SUNDAY. THIS WEATHER PATTERN WILL CREATE STRONG WINDS AND
HAZARDOUS SEAS THAT WILL AFFECT THE COASTAL WATERS OF SOUTHWEST
CALIFORNIA TODAY THROUGH SUNDAY NIGHT. MARINERS SHOULD CONSIDER
SEEKING OR STAYING IN PORT.

PZZ775-221100-
/O.CON.KSGX.GL.W.0004.000000T0000Z-100522T1800Z/
/O.CON.KSGX.GL.A.0002.100522T1800Z-100524T0700Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
744 PM PDT FRI MAY 21 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY. A GALE
WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
EVENING. 

WINDS WILL INCREASE TODAY THROUGH SUNDAY. BY NOON TODAY SUSTAINED
WINDS NEAR 25 KT ARE LIKELY...WITH FREQUENT GUSTS OVER 35 KT THIS
AFTERNOON THROUGH SATURDAY MORNING. A GALE WATCH IS IN EFFECT
FROM 11 AM SATURDAY THROUGH SUNDAY EVENING FOR THE POSSIBILITY OF
WIND GUSTS CONTINUING OVER 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ750-221100-
/O.CON.KSGX.SC.Y.0010.000000T0000Z-100523T1800Z/
/O.CON.KSGX.GL.A.0002.100523T1800Z-100524T0700Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
744 PM PDT FRI MAY 21 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY.
A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

WEST WINDS WILL INCREASE THROUGH SUNDAY. SUSTAINED WEST WINDS 20
KT WITH GUSTS 30 KT ARE LIKELY AT TIMES THROUGH SUNDAY MORNING. A
GALE WATCH IS IN EFFECT FROM THE REMAINDER OF SUNDAY AND SUNDAY
EVENING FOR THE POSSIBILITY OF WINDS GUSTING OVER 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEAS TO SMALL CRAFT WITH SEAS
AROUND 10 FT OR HIGHER. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
ECC
015 
WHUS76 KSGX 220821
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 AM PDT SAT MAY 22 2010

PZZ775-221900-
/O.EXT.KSGX.GL.W.0004.000000T0000Z-100524T0600Z/
/O.CAN.KSGX.GL.A.0002.100522T1800Z-100524T0700Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
121 AM PDT SAT MAY 22 2010

...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT SUNDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE
WATCH. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT SUNDAY. 

A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW THROUGH
THE WEEKEND. THIS WILL PRODUCE WEST WINDS 20 TO 30 KT WITH GUSTS
TO 40 KT. THE PERIOD OF STRONGEST WIND IS EXPECTED LATE THIS
AFTERNOON THROUGH SUNDAY MORNING. THE WIND IN COMBINATION WITH MIXED
WEST AND SOUTH SWELL AND WIND WAVE WILL CREATE HAZARDOUS
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ750-221900-
/O.EXT.KSGX.SC.Y.0010.000000T0000Z-100524T0600Z/
/O.CAN.KSGX.GL.A.0002.100523T1800Z-100524T0700Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
121 AM PDT SAT MAY 22 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE
WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT
SUNDAY. 

A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW THROUGH
THE WEEKEND. THIS WILL PRODUCE WEST WINDS 15 TO 25 KT WITH GUSTS TO
35 KT. THE PERIOD OF STRONGEST WIND IS EXPECTED LATE THIS AFTERNOON
THROUGH SUNDAY MORNING. THE WIND IN COMBINATION WITH MIXED WEST
AND SOUTH SWELL AND WIND WAVE WILL CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MACKECHNIE
910 
WHUS76 KSGX 221843
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1143 AM PDT SAT MAY 22 2010

PZZ775-230245-
/O.CON.KSGX.GL.W.0004.000000T0000Z-100524T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1143 AM PDT SAT MAY 22 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. 

A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW
THROUGH THE WEEKEND. THIS WILL PRODUCE WEST WINDS 20 TO 30 KT
WITH GUSTS TO 40 KT. THE PERIOD OF STRONGEST WIND IS EXPECTED
LATE THIS AFTERNOON THROUGH SUNDAY MORNING. THE WIND IN
COMBINATION WITH MIXED WEST AND SOUTH SWELL AND WIND WAVE WILL
CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ750-230245-
/O.CON.KSGX.SC.Y.0010.000000T0000Z-100524T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
1143 AM PDT SAT MAY 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. 

A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW
THROUGH THE WEEKEND. THIS WILL PRODUCE WEST WINDS 15 TO 25 KT
WITH GUSTS TO 35 KT. THE PERIOD OF STRONGEST WIND IS EXPECTED
LATE THIS AFTERNOON THROUGH SUNDAY MORNING. THE WIND IN
COMBINATION WITH MIXED WEST AND SOUTH SWELL AND WIND WAVE WILL
CREATE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
ECC
274 
WHUS76 KSGX 230240
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
740 PM PDT SAT MAY 22 2010

PZZ775-231045-
/O.CAN.KSGX.GL.W.0004.000000T0000Z-100524T0600Z/
/O.EXB.KSGX.SC.Y.0010.100523T0400Z-100524T0600Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
740 PM PDT SAT MAY 22 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW
THROUGH SUNDAY. THIS WILL PRODUCE WEST WINDS 15 TO 25 KT WITH
GUSTS TO 30 KT THROUGH SUNDAY. THE WIND WILL PRODUCE LARGE WIND
WAVES THAT WILL COMBINE WITH MIXED WEST AND SOUTH SWELL TO CREATE
HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-231045-
/O.CON.KSGX.SC.Y.0010.000000T0000Z-100524T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
740 PM PDT SAT MAY 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. 

A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW
THROUGH SUNDAY. THIS WILL PRODUCE WEST WINDS 15 TO 25 KT WITH
GUSTS TO 30 KT THROUGH SUNDAY. THE WIND WILL PRODUCE LARGE WIND
WAVES THAT WILL COMBINE WITH MIXED WEST AND SOUTH SWELL TO CREATE
HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MM

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at May 21, 4:00 AM PDT, 5 hours 35 minutes earlier.

Area forecast discussion, May 21, 4:00 AM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT FRI MAY 21 2010

.SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE TROUGH FOR THIS TIME
OF YEAR WILL BRING COOLER WEATHER THIS WEEKEND. IT WILL ALSO BRING
GUSTY WINDS AT TIMES...STRONGEST IN THE MOUNTAINS AND DESERTS. AREAS
OF MORNING DRIZZLE ARE POSSIBLE SATURDAY AND SUNDAY FROM A MUCH
DEEPER AND MORE EXTENSIVE MARINE LAYER. LIGHTER WINDS AND MINOR
WARMING WILL RETURN NEXT MONDAY AND TUESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A COASTAL EDDY HAS DEEPENED THE MARINE LAYER TO AROUND 2000 FEET
THIS MORNING...AND THE CLOUDS HAVE CREPT INTO THE SAN DIEGO VALLEYS.
THE MARINE LAYER WILL CONTINUE TO DEEPEN THROUGH THE WEEKEND AS A
VIGOROUS LOW PRESSURE TROUGH SWEEPS ACROSS CALIFORNIA. THIS SYSTEM
IS UNUSUALLY STRONG AND IS PACKING STRONG JET STREAM WINDS OF 120
KT. THE STRONG WINDS ALOFT COUPLED WITH INCREASING ONSHORE PRESSURE
GRADIENTS WILL BRING A WEEKEND OF COOL...BLUSTERY WEATHER. WIND
ADVISORIES WILL BE IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS AND
HIGH DESERTS THROUGH SATURDAY. INITIALLY DRY CONDITIONS IN THE
DESERTS WILL RESULT IN A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS
FRIDAY AFTERNOON AND EVENING.

IT WILL TURN MUCH COOLER THIS WEEKEND AND REMAIN QUITE COOLER
THROUGH NEXT WEEK. TEMPERATURES ARE NOT LIKELY TO BE ANYWHERE NEAR
WHERE THEY SHOULD BE FOR THIS TIME OF YEAR FOR AT LEAST THE NEXT
SEVEN DAYS.

A COASTAL EDDY AND STRONG ONSHORE GRADIENTS WILL DEEPEN THE MARINE
LAYER TO ABOUT 5000 FEET BY SUNDAY MORNING...AND POCKETS OF MORNING
DRIZZLE OR LIGHT RAIN ARE POSSIBLE WEST OF THE MOUNTAINS SATURDAY
AND SUNDAY.

ON SUNDAY EVENING THE TROUGH AXIS AND MAIN JET CORE SHIFTS EAST INTO
ARIZONA. THE WINDS WILL DECREASE MONDAY AND TUESDAY...BUT THE
TEMPERATURE RECOVERY WILL BE MINOR AS A WEAK UPPER LEVEL TROUGH
HANGS OVER THE SOUTHWEST AND THAT WILL KEEP OUR TEMPERATURES BELOW
AVERAGE.

THE LONG TERM OUTLOOK FOR NEXT WEDNESDAY THROUGH SATURDAY...ANOTHER
DEEP TROUGH OVER THE WEST COAST WILL BRING MORE COLD...WINDY WEATHER
WITH POSSIBLE SHOWERS LATE NEXT WEEK.

&&

.AVIATION...
211000...MARINE LAYER ABOUT 2000 FT. BASES AROUND 1K TO 1500 FT
MSL. MARINE LAYER WILL INCREASE TODAY AND WITH DEEPENING TROUGH AND
INCREASING ONSHORE FLOW ALONG WITH THE COASTAL EDDY...EXPECT STRATUS
TO REMAIN IN THE COASTAL AREAS ALL DAY. MARINE LAYER WILL RETURN
INLAND BY MID TO LATE AFTERNOON WITH INCREASING BASES AND TOPS TO
AROUND 3K FT LATER TODAY. STRONG GUSTY WEST WINDS DEVELOPING OVER
THE MOUNTAINS AND DESERTS AND LOCALLY BREEZY ELSEWHERE THIS
AFTERNOON AND WINDS CONTINUING AT TIMES THROUGH SATURDAY. DRIZZLE OR
LIGHT RAIN POSSIBLE TONIGHT THROUGH SATURDAY MORNING.

&&

.MARINE...
211000...SMALL CRAFT ADVISORY FOR THE OUTER WATERS TODAY THROUGH
SUNDAY AND THE INNER WATERS SATURDAY THROUGH SUNDAY. A LARGE SOUTH
SWELL AND A LARGE NORTHWEST WIND SWELL WILL INVADE THE COASTAL
WATERS TODAY...INCREASING THROUGH SATURDAY WITH LITTLE CHANGE
SUNDAY...DECREASING MONDAY. BLOWN OUT CONDITION SATURDAY AND SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...RED FLAG WARNING IN THE DESERTS FRIDAY AFTERNOON AND
     EVENING...SEE LAXRFWSGX.

     WIND ADVISORY FOR THE SAN BERNARDINO MOUNTAINS AND THE APPLE
     AND LUCERNE VALLEYS FROM 11 AM TODAY THROUGH 11 PM SATURDAY.
     SEE LAXNPWSGX.

     SMALL CRAFT ADVISORY FOR THE OUTER WATERS BEGINNING 11 AM AND
     THE FOR THE INNER WATERS BEGINNING 11 AM SATURDAY...ENDING
     MIDNIGHT SUNDAY...SEE LAXMWWSGX

PZ...HIGH SURF ADVISORY FOR THE BEACHES TONIGHT THROUGH SUNDAY
NIGHT. SEE LAXCFWSGX.

&&

PUBLIC...PG
AVIATION/MARINE...ECC
Hazardous weather outlook, May 21, 4:15 AM PDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 AM PDT FRI MAY 21 2010

CAZ042-043-048-050-055>058-060>062-PZZ750-775-220000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
415 AM PDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING FOR THE DESERTS...SEE LAXRFWSGX.

WIND ADVISORY FOR THE SAN BERNARDINO MOUNTAINS AND THE APPLE
AND LUCERNE VALLEYS...SEE LAXNPWSGX.

SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS FOR STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG...GUSTY WINDS ACROSS THE MOUNTAINS AND DESERTS SATURDAY AND
SUNDAY.

SMALL CRAFT ADVISORY FOR THE INNER AND OUTER WATERS UNTIL MIDNIGHT
SUNDAY...SEE LAXMWWSGX

HIGH SURF ADVISORY FOR THE SAN DIEGO COUNTY BEACHES THROUGH SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:59 AM PDTSmall Craft AdvisorySGX67 hr
May 21, 2:55 AM PDTWind AdvisorySGXRiverside, San Bernardino, San Diego65 hr
May 21, 9:35 AM PDTSmall Craft AdvisorySGX18 min
May 21, 9:53 AM PDTGale WatchSGX15 hr

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.